Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 3, 2008, 10:56 PM CST for Clarke County, Jasper County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 10:56 PM CST (04:56 UTC)
- Expired
- Mar 3, 2008, 11:45 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 11:26 PM CST | TSTM WND DMG | 3 E Rose Hill, MS | TREES REPORTED DOWN NEAR THE JASPER...CLARKE COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 2:25 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 040456 TORJAN MSC023-061-040600- /O.NEW.KJAN.TO.W.0095.080304T0456Z-080304T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1056 PM CST MON MAR 3 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI... NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL MIDNIGHT CST * AT 1056 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TURNERVILLE...OR 11 MILES NORTH OF STRINGER...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... PAULDING BY 1110 PM CST... ROSE HILL AND ORANGE BY 1120 PM CST... 7 MILES NORTHWEST OF STONEWALL BY 1135 PM CST... 7 MILES NORTHWEST OF SABLE BY 1150 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3189 8926 3206 8927 3224 8899 3222 8859 TIME...MOT...LOC 0456Z 234DEG 30KT 3203 8917 $$ BANNAN
3 follow-up statements
000
WWUS54 KJAN 040509
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CST MON MAR 3 2008
MSC023-061-040600-
/O.CON.KJAN.TO.W.0095.000000T0000Z-080304T0600Z/
CLARKE MS-JASPER MS-
1109 PM CST MON MAR 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES...
AT 1109 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES NORTHWEST OF PAULDING...OR 16 MILES SOUTH
OF NEWTON...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
ROSE HILL AND 9 MILES NORTHWEST OF ORANGE BY 1120 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3212 8917 3224 8899 3223 8897 3224 8892
3222 8859 3197 8910 3196 8912 3197 8913
TIME...MOT...LOC 0509Z 223DEG 28KT 3211 8911
$$
GARRETT000
WWUS54 KJAN 040528 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST MON MAR 3 2008
MSC061-040539-
/O.CAN.KJAN.TO.W.0095.000000T0000Z-080304T0600Z/
JASPER MS-
1129 PM CST MON MAR 3 2008
...THE TORNADO WARNING FOR NORTHEASTERN JASPER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3207 8891 3223 8891 3223 8881 3223 8880
3222 8859
TIME...MOT...LOC 0529Z 235DEG 32KT 3219 8889
$$
MSC023-040600-
/O.CON.KJAN.TO.W.0095.000000T0000Z-080304T0600Z/
CLARKE MS-
1129 PM CST MON MAR 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
NORTHWESTERN CLARKE COUNTY...
AT 1129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES WEST OF STONEWALL...OR 15 MILES NORTHWEST
OF QUITMAN...MOVING NORTHEAST AT 35 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3207 8891 3223 8891 3223 8881 3223 8880
3222 8859
TIME...MOT...LOC 0529Z 235DEG 32KT 3219 8889
$$
BANNAN000
WWUS54 KJAN 040545
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CST MON MAR 3 2008
MSC023-040555-
/O.CAN.KJAN.TO.W.0095.000000T0000Z-080304T0600Z/
CLARKE MS-
1145 PM CST MON MAR 3 2008
...THE TORNADO WARNING FOR NORTHWESTERN CLARKE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3207 8891 3223 8891 3223 8881 3223 8880
3222 8859
TIME...MOT...LOC 0545Z 235DEG 32KT 3227 8875
$$
BANNANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 3, 9:39 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 3, 9:39 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 3 2008
.UPDATE...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS TIME.
TWEAKED THE HOURLY VALUES TO ACCOUNT FOR CURRENT CONDITIONS.
TEMPERATURES AND DEWPOINTS WERE FALLING FAST BEHIND THE BOUNDARY.
TEMPERATURES AROUND GLH WERE ALREADY DOWN TO 49 DEGREES. THE CENTER
OF THE LOW APPEARED TO BE RIGHT OVER CENTRAL MISSISSIPPI AND STORMS
WERE REALLY FIRING UP OVER THE SOUTHERN HALF OF THE CWA...WHERE
MOISTURE AND INSTABILITY WERE BETTER. WINDS ACROSS THE SOUTHEAST WERE
PICKING UP ACROSS THE EAST ALSO...WITH SEVERAL OBS REPORTING WIND
GUSTS NEAR 60MPH. A LKY IS IN EFFECT...SO WILL HANDLE THE GUSTY WINDS
WITH AN SPS SINCE IT WILL BE SHORT-TERM EFFECT AHEAD OF THE LINE.
OTHERWISE...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS TIME.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
AREA. THUNDERSTORMS HAVE MOVED EAST OF GLH...WITH A SHOWERS
LINGERING OVER THE AREA. LIGHT RAIN AND LOW CEILINGS WILL CONTINUE
THROUGH MIDNIGHT. THE RAIN SHOULD END AROUND 6Z...BUT CEILINGS WILL
LIKELY REMAIN FROM 1000-1500 FT. AT THIS TIME...LOOKS LIKE CEILINGS
WILL LOWER TO 500FT AROUND 9Z. COLD AIR WILL MOVE INTO THE
REGION...SO OVER-RUNNING PRECIP MAY BE A MIX OF VERY LIGHT RAIN AND
SNOW. THE TIMING HAS CHANGED A LITTLE...WITH THE MODELS SUGGESTING
IT WILL BE EARLY TO MID MORNING BEFORE ANYTHING DEVELOPS. SIMILAR
CONDITIONS ARE LIKELY AT GWO AND EVENTUALLY GTR. WILL NOT MAKE ANY
BIG CHANGES FROM THE CURRENT FORECAST. THUNDERSTORMS WILL BE LIKELY
FOR HBG AND MEI WITHING THE HOUR. RAINFALL HAS REDUCED VISIBILITIES
TO LESS THAN A MILE IN THUNDERSTORMS AND WIND GUSTS WERE AROUND
40KTS. CEILINGS HAVE REMAINED AROUND 1500FT OR GREATER. SHOULD SEE
LOWER CEILINGS BRIEFLY IN THUNDERSTORMS. HOLDING THUNDERSTORMS IN
FOR THOSE AREAS THROUGH 8Z SEEMS OK...WILL AMEND AS NEEDED. SHOWERS
AND A FEW THUNDERSTORMS WILL MOVE THROUGH GTR...WILL GO WITH
CONDITIONS SIMILAR TO GWO THROUGH 6Z. EXPECTING CEILINGS AROUND
500FT TO DEVELOP ACROSS THE AREA FROM 6-9Z. CEILINGS WILL GRADUALLY
INCREASE THROUGH 18Z. VFR CONDITIONS SHOULD PREVAIL AFTER 18Z...WITH
WINDS BELOW 10KTS AND CEILINGS GREATER 3KFT. SKIES SHOULD CLEAR
ACROSS THE REGION BY 00Z AND CONTINUE THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 42 49 31 65 / 100 14 0 0
MERIDIAN 47 51 32 65 / 100 21 0 0
VICKSBURG 41 50 33 66 / 100 9 0 0
HATTIESBURG 47 54 33 66 / 96 13 0 0
NATCHEZ 40 49 31 66 / 100 3 0 0
GREENVILLE 36 44 33 62 / 100 19 0 0
GREENWOOD 40 41 31 62 / 100 20 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR MSZ018-019-025>066-
072>074.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR ARZ074-075.
&&
7Hazardous weather outlook, Mar 3, 9:10 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 910 PM CST MON MAR 3 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 230 PM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WITH WIDESPREAD DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE EAST OF INTERSTATE 55 TONIGHT...WITH SEVERE WEATHER EXITING THE REGION TO THE EAST AROUND MIDNIGHT. TORNADOES WILL ALSO BE POSSIBLE. A LARGE AND POWERFUL STORM SYSTEM APPROACHING THE SYSTEM WILL CONTINUE TO IGNITE SEVERE THUNDERSTORM ACTIVITY AS IT MOVES INTO THE LOWER MISSISSIPPI VALLEY REGION. AHEAD OF THE STRONG COLD FRONT... THIS MOISTURE WILL COMBINE WITH VERY STRONG WIND SHEAR TO PRODUCE A MAJOR SEVERE WEATHER EPISODE AND THE POTENTIAL FOR TORNADOES. IN ADDITION TO THE SEVERE WEATHER RISK...SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL OCCASIONALLY GUST UP TO 35 TO 40 MPH OVER MUCH OF THE AREA THIS EVENING. WINDS SHOULD SUBSIDE SOME LATER TONIGHT... BUT WIND GUSTS TO 20 TO 25 MPH WILL STILL BE COMMON...ESPECIALLY OVER EASTERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS UNDERWAY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 3, 8:56 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD NW MORTON 32.36N 89.66W
03/03/2008 SCOTT MS EMERGENCY MNGR
WATER OVER A FEW ROADS NEAR THE BRANCH COMMUNITY, HWY 481
AND PICKEL RD.
&&
CMELocal storm report, Mar 3, 9:31 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL MAGEE 31.87N 89.73W
03/03/2008 E0.25 INCH SIMPSON MS EMERGENCY MNGR
0915 PM TSTM WND GST 3 SE MAGEE 31.84N 89.70W
03/03/2008 E60.00 MPH SIMPSON MS EMERGENCY MNGR
WINDS WERE ESTIMATED AT ABOUT 60 MPH A FEW MILES
SOUTHEAST OF MAGEE.
0920 PM NON-TSTM WND GST MERIDIAN 32.38N 88.71W
03/03/2008 M60.00 MPH LAUDERDALE MS EMERGENCY MNGR
ALSO HAD TREES DOWN NEAR THE LAUDERDALE COMMUNITY.
GRADIENT WINDS NOT DIRECTLY ASSOCIATED WITH
THUNDERSTORMS.
&&
HAMRICKLocal storm report, Mar 3, 9:39 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM LIGHTNING COLUMBIA 31.26N 89.83W
03/03/2008 MARION MS EMERGENCY MNGR
2 HOMES STRUCK AND ON FIRE, SERVICE STATION ALSO STRUCK
AND ON FIRE. LOCATIONS WERE IN THE COUNTY.
&&
CMESpecial weather statement, Mar 3, 9:39 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 939 PM CST MON MAR 3 2008 MSZ045-046-051-052-057-058-065-066-073-074-040545- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON-JONES- LAMAR-FORREST- INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 939 PM CST MON MAR 3 2008 ...STRONG SOUTH WIND EAST MISSISSIPPI AHEAD OF THUNDERSTORM LINE... SOUTH WIND WILL INTENSIFY RAPIDLY JUST AHEAD OF THE LINE OF THUNDERSTORMS MOVING ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI THIS EVENING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WILL OCCUR WITH POSSIBLE GUSTS NEAR 50 MPH. THESE WIND SPEEDS WILL BE MORE THAN SUFFICIENT TO KNOCK DOWN TREES AND POWER LINES. WIND GUSTS OF THIS INTENSITY CAN BRING DOWN LARGE LIMBS AND TREES...CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. LOOSE OBJECTS SHOULD BE SECURED. EXERCISE CAUTION WHEN VENTURING OUTDOORS.
Local storm report, Mar 3, 10:22 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM NON-TSTM WND GST 5 E GREENWOOD 33.52N 90.10W
03/03/2008 M63.00 MPH LEFLORE MS ASOS
0838 PM TSTM WND DMG STAR 32.09N 90.05W
03/03/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN IN THE TOWN OF STAR.
0930 PM TSTM WND DMG 3 SE MERIDIAN 32.35N 88.68W
03/03/2008 LAUDERDALE MS EMERGENCY MNGR
A FEW LARGE TREES BLOWN DOWN ON HIGHWAY 19 S ON THE
SOUTHEAST SIDE OF MERIDIAN.
0934 PM HAIL 3 S COLUMBIA 31.21N 89.83W
03/03/2008 E0.75 INCH MARION MS EMERGENCY MNGR
DIME SIZE HAIL ON THE SOUTH SIDE OF COLUMBIA.
0934 PM TSTM WND DMG 10 N COLUMBIA 31.40N 89.83W
03/03/2008 MARION MS EMERGENCY MNGR
TREES DOWN IN THE WHITE SAND COMMUNITY.
0943 PM TSTM WND DMG MIZE 31.87N 89.55W
03/03/2008 SMITH MS LAW ENFORCEMENT
SEVERAL TREES DOWN ACCORDING TO MIZE POLICE.
0943 PM TSTM WND DMG LAKE 32.34N 89.33W
03/03/2008 SCOTT MS EMERGENCY MNGR
A FEW TREES FELL ON STEVE LEE DRIVE IN THE TOWN OF LAKE.
A MOBILE HOME WAS ROLLED OVER AND A SMALL SHOP WAS
DESTROYED. POSSIBLE TORNADO.
0945 PM TSTM WND DMG 10 SE FOREST 32.69N 91.29W
03/03/2008 EAST CARROLL LA EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS HIGHWAY 501 IN SOUTHEAST SCOTT
COUNTY...ABOUT HALF A MILE NORTH OF THE SMITH COUNTY
LINE. POSSIBLE TORNADO.
1015 PM HAIL 2 W MOSELLE 31.50N 89.31W
03/03/2008 E1.00 INCH JONES MS EMERGENCY MNGR
REPORTED NEAR THE MOSELLE EXIT ON INTERSTATE 59...ALONG
WITH A FUNNEL CLOUD SIGHTING.
&&
HAMRICKLocal storm report, Mar 3, 10:50 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1050 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG LAKE 32.34N 89.33W
03/03/2008 SCOTT MS EMERGENCY MNGR
HEAVY DAMAGE IN LAKE, SEVERAL MOBILE HOMES DESTROYED,
TREES DOWN, A GRAIN SILO BLOWN DOWN AND DESTROYED.
POSSIBLE TORNADO.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:12 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 48 min |
| Mar 3, 6:57 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Mar 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Mar 3, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 63 min |
| Mar 3, 7:52 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 3 hr |
| Mar 3, 8:28 PM CST | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 47 min |
| Mar 3, 8:38 PM CST | Tornado Warning | JAN | Madison, Rankin, Scott | 23 min |
| Mar 3, 8:56 PM CST | Flash Flood Warning | JAN | Rankin, Scott, Smith | 3 hr |
| Mar 3, 9:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 28 min |
| Mar 3, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott, Smith | 52 min |
| Mar 3, 9:11 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Mar 3, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 48 min |
| Mar 3, 9:18 PM CST | Tornado Warning | JAN | Lamar, Marion | 27 min |
| Mar 3, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 50 min |
| Mar 3, 9:30 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 45 min |
| Mar 3, 9:45 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 30 min |
| Mar 3, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton | 54 min |
| Mar 3, 10:14 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones | 31 min |
| Mar 3, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Mar 3, 10:27 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 48 min |
| Mar 3, 10:46 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 29 min |
| Mar 3, 10:53 PM CST | Tornado Warning | JAN | Jasper, Lauderdale, Newton | 52 min |
| Mar 3, 11:10 PM CST | Tornado Warning | JAN | Clarke | 35 min |
| Mar 3, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Mar 3, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
| Mar 3, 11:25 PM CST | Tornado Warning | JAN | Kemper | 25 min |
| Mar 3, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Mar 4, 9:59 AM CST | River Flood Warning | JAN | Neshoba | 23 hr |
| Mar 4, 10:39 AM CST | River Flood Warning | JAN | Attala, Holmes | 3 days |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.